Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What could be causing hand numbness in the morning?

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Sun, 8 Dec 2013 in Brain and Spine
Question: When I wake up in the morning my hands are completly numb. Im not sleeping on them. They are typically at my side, not over my bidy. This has just starting happening recently. Why could these be occuring?
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: List of causes and investigations listed for you Detailed Answer: Hello sir/ma'am and welcome. Thank you for writing to us. I can understand your concern and am here to help you with the most common causes for such a presentation and the investigations that can be conducted to diagnose/rule them out. They are: -Vitamin B12 deficiency (one of the most common causes; especially in individuals with constant diarrhea, colon resection, vegetarian diet, etc.) - check serum vitamin levels -Diabetes (blood glucose profile) -Circulatory disorders (coagulation profile and Doppler ultrasound scan of the affected region will help with diagnosis) -Stroke (will have more permanent numbness and paralysis, not temporary, which disappears in a while) -Vascular conditions (the Doppler ultrasound scan mentioned earlier will help) I hope you found my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help. Do schedule an appointment with a neurologist and request for the above mentioned investigations. Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Vitamin b12 deficiency

doctor1 MD

sudden on set of numbness, no pain on both sides; seems to have settled from bottom of feet through chest, then some parts of arm; fingertips. Blood work shows slightly elevated white blood count; no b12 deficiency, iron slightly low, but not very low. MRI norma.

doctor1 MD

I am 21 yrs old, overall pretty healthy. 5 2, 105 lbs. I learned I have heart palpitations and a rapid heart beat a little over a year ago. In the past 3 months my blood pressure has gone up along with my heart rate. For the most part, we got my blood pressure under control but my heart rate is slowly increasing. Sitting it s normally around 100-110. Walking around home it can get up to about 140. Sometimes I feel like my heart is beating very hard and fast. It is very uncomfortable at times. It makes me very tired. I have learned I have a B12 deficiency about a month ago and the B12 vitamins aren t helping. Could my B12 deficiency be causing my heart to do this? Or could there be something else causing this? I have had a stress test, and an echo with a bubble study and everything came back fine. Please help!

doctor1 MD

I have a low WBC. I have B12 anemia and iron deficiency anemia 10 years post gastric bypass. I also have scattered petechiae on my upper body, joint aches and pains and fatigue. I take B12 injections now every 2 weeks and had an iron infusion 6 weeks ago. I still don t feel well. Any thoughts?

doctor1 MD

Hello Dr, Iam a 53-year old woman. My skin is comparatively very dry. Since my teenage I am having some itching and irritation at different parts of my feet and elbows and on right knee. I approached many skin specialists, and tried many ointments. They all give temporary cure. A few weeks back, I consulted with a skin specialist and he recommended to take a biopsy to distinguish whether it is eczema or psoriasis; it is confirmed as psoriasis. I did my LFT and having no problem, sonography of my stomach was also conducted, and having no problem.. Now the doctor prescribed Oncortex 7.5 (once in a week for 3 weeks) and Tablet Folic acid 5 mg twice in a week. When I checked Oncortex in the web, i happened to see its side effects. So slightly confused whether to take or not. I need your advice. My dr also said to consult with him after 3 weeks. Hope nothing will happened to me harmful. I have blood pressure and cholesterol, taking medicines for them regularly. Moreover, I am taking tablets for once in a month for Vit B12 deficiency.

doctor1 MD

Hi - I have Parkinsons stage 1 or 2. Would peripheral neuropathy be connected with this?

doctor1 MD

What is involved in testing for Alzheimer's?

doctor1 MD

I am a female, 60 years old, who had always before this year been active. I am in pain daily. The pain ranges from moderate to severe at times. The pain is a deep pain in my upper legs, joints, and arms. I also have pain that restricts my back...